Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 102, NWS Miami, FL

July 2, 2008Glades County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 2, 2008, 4:24 PM EDT for Glades County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2008, 4:24 PM EDT (20:24 UTC)
Expired
Jul 2, 2008, 4:59 PM EDT
In force
35 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Glades County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2008-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2008-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1274 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 022025
SVRMFL
FLC043-022115-
/O.NEW.KMFL.SV.W.0102.080702T2024Z-080702T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
424 PM EDT WED JUL 2 2008

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GLADES COUNTY IN SOUTH FLORIDA.

* UNTIL 515 PM EDT

* AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PALMDALE...AND MOVING NORTHWEST AROUND 10 TO 15 MPH.

* THE STORM WILL AFFECT...
  RURAL CENTRAL GLADES COUNTY
  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2695 8111 2683 8133 2700 8146 2702 8146
      2703 8145 2704 8143 2704 8128 2705 8127
      2712 8127 2713 8126
TIME...MOT...LOC 2024Z 149DEG 15KT 2698 8130

$$

PS
2 follow-up statements
242 
WWUS52 KMFL 022039
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
436 PM EDT WED JUL 2 2008

FLC043-022115-
/O.CON.KMFL.SV.W.0102.000000T0000Z-080702T2115Z/
GLADES FL-
436 PM EDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL GLADES COUNTY...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND
WINDS IN EXCESS OF 50 MPH. THIS STORM WAS LOCATED EAST OF
HIGHWAY 27 BETWEEN PALMDALE AND VENUS. THE STORM IS DRIFTING TO THE 
NORTHEAST AT THE PRESENT TIME AND ITS EFFECT IS MOST LIKELY TO BE WORST
ACROSS AREAS EAST OF HIGHWAY 27 BETWEEN THE AFOREMENTIONED TOWNS.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2695 8111 2683 8133 2700 8146 2702 8146
      2703 8145 2704 8143 2704 8128 2705 8127
      2712 8127 2713 8126
TIME...MOT...LOC 2036Z 149DEG 15KT 2702 8133

$$

PS
426 
WWUS52 KMFL 022059
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
459 PM EDT WED JUL 2 2008

FLC043-022109-
/O.CAN.KMFL.SV.W.0102.000000T0000Z-080702T2115Z/
GLADES FL-
459 PM EDT WED JUL 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GLADES COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED.

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2695 8111 2683 8133 2700 8146 2702 8146
      2703 8145 2704 8143 2704 8128 2705 8127
      2712 8127 2713 8126
TIME...MOT...LOC 2059Z 149DEG 15KT 2710 8139

$$

PS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:37 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 2, 2:37 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
237 PM EDT WED JUL 2 2008

.SHORT TERM...TONIGHT THROUGH THE 4TH OF JULY...A LONG WAVE
TROUGH WILL CONTINUE TO DOMINATE CONDITIONS ACROSS ERN UNITED
STATES, THEREFORE S. FLORIDA WILL CONTINUE UNDER A MAINLY
SOUTHWESTERLY STEERING FLOW. A SERIES OF MID TO UPPER LVL WEAK DISTURBANCES
WILL CONTINUE TO MOVE EAST ARND THE BASE OF THE TROUGH AND PROVIDE
ALMOST DAILY UNSTABLE CONDITIONS. THIS WILL RESULT IN DAILY
AFTERNOON TSTMS DEVELOPING OVR INLAND AREAS AND THEN SPREADING
NORTHEASTWARD UNDER THE STEERING FLOW. THE STEERING FLOW WILL
CONTINUE TO BE LIGHT TO MODERATE AND THIS WILL RESULT IN SLOW
MOVING STORMS, SO LOCALLY HEAVY RAIN IS LIKELY WITH THESE STORMS.

&&

.LONG TERM...SATURDAY THROUGH WEDNESDAY...UPPER LEVEL PATTERN MAY START
TO SHIFT THROUGH THIS PERIOD AS THE LONG WAVE TROUGH IS SLOWLY REPLACED
BY A DEEP LAYER DEVELOPING RIDGE OVER THE WESTERN ATLANTIC. THE AMOUNT
OF AVAILABLE MOISTURE MAY DIMINISH SLIGHTLY, ALSO THE LOCAL AREA
WILL BE UNDER DEEPER EASTERLIES AND SO THE STEERING FLOW WILL
RESULT IN AFTERNOON CONVECTION CONCENTRATING MORE OVER INTERIOR
AND WEST COAST.

.MARINE...SFC WINDS WILL REMAIN AOB 15 KTS AND SEAS AOB 4 FEET
THROUGH THE ENTIRE FORECAST PERIOD.

&&

.FIRE WEATHER...NO CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  87  74  87  76 / 60 30 60 20
FORT LAUDERDALE  88  76  87  77 / 50 30 60 20
MIAMI            89  76  88  76 / 50 30 60 20
NAPLES           88  73  88  72 / 50 40 70 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM/LONG TERM/MARINE/FIRE...47/RGH
AVIATION...60/BD
Hazardous weather outlook, Jul 2, 10:33 AM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1033 AM EDT WED JUL 2 2008

FLZ063-066>075-168-172>174-030245-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1033 AM EDT WED JUL 2 2008

...HIGH RISK OF LIGHTNING MOST AREAS TODAY...
...SLIGHT RISK OF WATERSPOUTS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED OVER MOST AREAS TODAY WHICH WILL PRODUCE A HIGH
RISK OF LIGHTNING. THE MAIN THREATS FROM THUNDERSTORMS WILL BE
FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WHICH WILL BE
ACCOMPANIED BY LOCALLY HEAVY RAINFALL.

WATERSPOUTS: WITH WEAK SOUTHWEST STEERING FLOW, ANY BOUNDARIES
OVER THE AREA WATERS WILL PRODUCE A SLIGHT RISK OF WATERSPOUTS
TODAY.

WIND:THE STRONGEST THUNDERSTORMS TODAY WILL HAVE THE POTENTIAL TO
PRODUCE WIND GUSTS UP TO 40 MPH.

FLOODING: THERE IS A SLIGHT RISK OF LOCAL URBAN TYPE FLOODING OF
ROADWAYS AND LOW LYING AREAS DUE TO SLOW MOVING THUNDERSTORMS
TODAY.

HAIL: THERE IS A SLIGHT RISK OF SMALL HAIL OCCURRING WITH THE
THUNDERSTORMS EXPECTED ACROSS THE REGION TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

.SPOTTER INFORMATION STATEMENT...

THE STEERING PATTERN WILL CONTINUE FROM THE SOUTHWEST, BRINGING
HIGHER CHANCES FOR THUNDERSTORMS TO THE EAST COAST METRO AREAS
THURSDAY AND POSSIBLY INTO THE WEEKEND.

A LIGHTER WIND FLOW AND CONVERGENCE OVER THE AREAS WATERS COULD
LEAD TO AN OCCURRENCE OF WATERSPOUT ACTIVITY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 2, 2:26 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
226 PM EDT WED JUL 2 2008

FLZ067-068-168-021915-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
226 PM EDT WED JUL 2 2008

...STRONG THUNDERSTORMS MOVING ACROSS PALM BEACH COUNTY...

AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GREENACRES CITY TO 5
MILES NORTH OF LOXAHATCHEE NATIONAL WILDLIFE REFUGE...MOVING
SOUTHEAST AT 7 MPH.

THESE STORMS WILL AFFECT...

GREENACRES CITY...
ABERDEEN...
ATLANTIS...
LOXAHATCHEE NATIONAL WILDLIFE REFUGE...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2657 8005 2646 8025 2657 8028 2666 8013
TIME...MOT...LOC 1826Z 335DEG 6KT 2663 8013 2656 8025

60
Local storm report, Jul 2, 2:55 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
255 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     HAIL             1 WSW MIAMI INTERNATION 25.79N 80.30W
07/02/2008  E0.88 INCH       MIAMI-DADE         FL   TRAINED SPOTTER

            PENNY TO NICKEL SIZED HAIL WAS REPORTED ALONG STATE ROAD
            836 NEAR NW 72ND AVENUE.

0222 PM     HAIL             MIAMI INTERNATIONAL AIR 25.80N 80.29W
07/02/2008  M0.75 INCH       MIAMI-DADE         FL   ASOS

            PENNY SIZED HAIL WAS MEASURED AT THE KMIA ASOS.

0239 PM     HAIL             PLANTATION              26.12N 80.25W
07/02/2008  E0.25 INCH       BROWARD            FL   TRAINED SPOTTER

            PEA SIZED HAIL WAS OBSERVED ONE BLOCK NORTH OF INTERSTATE
            595 AND UNIVERSITY DRIVE.

0239 PM     HAIL             5 NNE CORAL GABLES      25.80N 80.24W
07/02/2008  E0.25 INCH       MIAMI-DADE         FL   TRAINED SPOTTER

            NICKEL SIZED HAIL WAS OBSERVED NEAR NW 27TH AVENUE AND
            20TH STREET.

0239 PM     TSTM WND GST     5 SSW KENDALL           25.61N 80.35W
07/02/2008  E55.00 MPH       MIAMI-DADE         FL   COAST GUARD

            A WIND GUST WAS ESTIMATED AT 55 MPH.

&&

CARACOZZA
Special weather statement, Jul 2, 3:32 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
332 PM EDT WED JUL 2 2008

FLZ067-071-072-022000-
INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-
332 PM EDT WED JUL 2 2008

...STRONG THUNDERSTORM DEVELOPING ACROSS NORTH CENTRAL BROWARD COUNTY...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING JUST NORTH OF MILE MARKER 30 ON ALLIGATOR
ALLEY...MOVING EAST AT 10 TO 15 MPH.

THIS STORM WILL AFFECT...

INTERSECTION I-75 AND HIGHWAY 27 AND AREAS NORTH ALONG HIGHWAY 27...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2633 8061 2634 8034 2614 8034 2609 8061
      2624 8065
TIME...MOT...LOC 1932Z 257DEG 11KT 2620 8049

PS
Special weather statement, Jul 2, 3:42 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
342 PM EDT WED JUL 2 2008

FLZ063-066-067-071-022015-
HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
INLAND BROWARD COUNTY FL-
342 PM EDT WED JUL 2 2008

...STRONG THUNDERSTORMS MOVING ACROSS EASTERN HENDRY AND WESTERN
PALM BEACH COUNTIES...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
DEVILS GARDEN TO 8 MILES EAST OF HOLEY LAND WILDLIFE MANAGEMENT
AREA...MOVING NORTH AT 7 MPH.

THESE STORMS WILL AFFECT...

MONTURA...
LAKE HICPOCHEE...
OKEECHOBEE ROAD...
STATE ROAD 80...

AND SURROUNDING COMMUNITIES.

ADDITIONAL THUNDERSTORMS MAY DEVELOP JUST NORTH OF ALLIGATOR ALLEY
IN WESTERN BROWARD AND EASTERN COLLIER WITH SIMILAR WEATHER
CONDITIONS.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2687 8109 2685 8109 2683 8106 2681 8094
      2680 8095 2678 8094 2673 8084 2671 8082
      2671 8078 2669 8074 2673 8073 2660 8043
      2632 8060 2665 8132 2690 8116
TIME...MOT...LOC 1942Z 258DEG 6KT 2670 8114 2643 8059

GARCIA
Local storm report, Jul 2, 4:00 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
400 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             3 NE COOPER CITY        26.09N 80.24W
07/02/2008  E0.25 INCH       BROWARD            FL   PUBLIC

            PEA SIZED HAIL WAS REPORTED ALONG WITH A WIND GUST
            ESTIMATED AT 50 MPH.

0240 PM     TSTM WND GST     3 NNW COOPER CITY       26.10N 80.28W
07/02/2008  M48.00 MPH       BROWARD            FL   MESONET

            A WIND GUST WAS MEASURED AT 48 MPH NEAR INTERSTATE 595
            AND NOB HILL ROAD.

0303 PM     TSTM WND GST     4 SSW KEY BISCAYNE      25.63N 80.18W
07/02/2008  E50.00 MPH       AMZ630             FL   TRAINED SPOTTER

            A THUNDERSTORM PRODUCED A WIND GUST ESTIMATED AT 50 MPH
            ON BISCAYNE BAY.

&&

CARACOZZA
Special weather statement, Jul 2, 4:08 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
408 PM EDT WED JUL 2 2008

FLZ063-022045-
GLADES FL-
408 PM EDT WED JUL 2 2008

...STRONG THUNDERSTORM MOVING ACROSS CENTRAL PORTIONS OF GLADES COUNTY...

AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VENUS AROUND THE INTERSECTION OF HIGHWAY
27...PROPAGATING EAST AROUND 5 TO 10 MPH. DOPPLER RADAR INDICATES ANOTHER
STORM SOUTHEAST OF PALMDALE ALONG HIGHWAY 27 ALSO MOVING NORTH NORTHWEST
ABOUT THE SAME SPEED. THESE TWO STORMS COULD COLLIDE DURING THE NEXT
30 MINUTES RESULTING IN INTENSIFICATION.

THIS STORM WILL AFFECT...

PALMDALE...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2720 8111 2694 8107 2692 8108 2693 8110
      2689 8111 2688 8109 2685 8109 2682 8104
      2677 8104 2679 8147 2703 8155 2703 8129
      2705 8127 2712 8127 2713 8118 2718 8117
TIME...MOT...LOC 2008Z 257DEG 11KT 2704 8131

PS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 12:53 PM EDTSpecial Weather StatementMFLMonroe37 min
Jul 2, 1:08 PM EDTSevere Thunderstorm WarningMFLMiami-Dade19 min
Jul 2, 1:20 PM EDTSpecial Weather StatementMFLCollier25 min
Jul 2, 1:24 PM EDTSpecial Weather StatementMFLPalm Beach36 min
Jul 2, 1:35 PM EDTSpecial Weather StatementMFLCollier25 min
Jul 2, 1:56 PM EDTSpecial Weather StatementMFLMiami-Dade49 min
Jul 2, 2:00 PM EDTSpecial Weather StatementMFLHendry45 min
Jul 2, 2:21 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade54 min
Jul 2, 2:26 PM EDTSpecial Weather StatementMFLPalm Beach49 min
Jul 2, 2:49 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach56 min
Jul 2, 2:51 PM EDTSpecial Marine WarningMFL54 min
Jul 2, 3:32 PM EDTSpecial Weather StatementMFLBroward28 min
Jul 2, 3:42 PM EDTSpecial Weather StatementMFLHendry33 min
Jul 2, 4:08 PM EDTSpecial Weather StatementMFLGlades37 min
Jul 2, 5:17 PM EDTSpecial Weather StatementMFLMiami-Dade28 min
Jul 2, 5:23 PM EDTSevere Thunderstorm WarningMFLMiami-Dade50 min
Jul 2, 6:25 PM EDTSpecial Weather StatementMFLMiami-Dade35 min
Jul 2, 6:33 PM EDTSpecial Marine WarningMFL42 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.